Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 18, NWS Jackson, KY

March 23, 20115 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 23, 2011, 4:56 PM EDT for 5 counties in Kentucky. It was in force for 34 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 4:56 PM EDT (20:56 UTC)
Expired
Mar 23, 2011, 5:30 PM EDT
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 4:56 PM EDTHAIL 0.25West Liberty, KYPEA SIZE HAIL COVERING THE GROUND.
Mar 23, 4:58 PM EDTHAIL 0.53 Nw West Liberty, KY
Mar 23, 4:58 PM EDTHAIL 1West Liberty, KY
Mar 23, 5:10 PM EDTHAIL 0.25Frenchburg, KY
Mar 23, 5:23 PM EDTHAIL 0.53 Nw West Liberty, KYHAIL STARTING TO COVER THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS53 KJKL 232056
SVRJKL
KYC165-173-175-197-237-232130-
/O.NEW.KJKL.SV.W.0018.110323T2056Z-110323T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTH CENTRAL WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 530 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOWEN...OR NEAR STANTON...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRENCHBURG...WEST LIBERTY...CORNWELL...FAGAN...ROTHWELL...
  HAYSTACK...TABOR...RED RIVER GORGE...MARIBA...DENNISTON...
  POMEROYTON...VALERIA...STOLL...WELLINGTON...KOREA...ORVILLE...
  MAYTOWN...TOLIVER...EZEL AND MURPHYFORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DESTRUCTIVE HAIL UP TO THE SIZE OF QUARTERS...DEADLY 
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

LAT...LON 3794 8325 3779 8327 3784 8390 3797 8389
TIME...MOT...LOC 2056Z 275DEG 41KT 3787 8377
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
3 follow-up statements
381 
WWUS53 KJKL 232114
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
514 PM EDT WED MAR 23 2011

KYC173-197-232124-
/O.CAN.KJKL.SV.W.0018.000000T0000Z-110323T2130Z/
MONTGOMERY KY-POWELL KY-
514 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POWELL AND
SOUTHEASTERN MONTGOMERY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3796 8360 3794 8325 3779 8327 3782 8358
TIME...MOT...LOC 2114Z 275DEG 41KT 3785 8351

$$

KYC165-175-237-232130-
/O.CON.KJKL.SV.W.0018.000000T0000Z-110323T2130Z/
MORGAN KY-MENIFEE KY-WOLFE KY-
514 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
WOLFE...SOUTHEASTERN MENIFEE AND SOUTHWESTERN MORGAN COUNTIES UNTIL
530 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
POMEROYTON...OR 8 MILES NORTH OF CAMPTON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WEST LIBERTY...KOREA...ARTVILLE...MAYTOWN...TOLIVER...EZEL...
  MURPHYFORK...OMER...PEKIN...MIZE...TWENTYSIX...REXVILLE...NEW
  CUMMER...WOODSBEND...HENRY...GRASSY CREEK...DEMUND...SALEM...
  NICKELL AND LIZZIELANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3796 8360 3794 8325 3779 8327 3782 8358
TIME...MOT...LOC 2114Z 275DEG 41KT 3785 8351
WIND...HAIL 60MPH 1.50IN

$$

DUSTY
699 
WWUS53 KJKL 232122
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
522 PM EDT WED MAR 23 2011

KYC165-237-232131-
/O.CAN.KJKL.SV.W.0018.000000T0000Z-110323T2130Z/
MENIFEE KY-WOLFE KY-
522 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WOLFE AND
SOUTHEASTERN MENIFEE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3794 8326 3794 8325 3779 8327 3780 8338
      3782 8340 3782 8343 3785 8347 3785 8348
      3786 8350 3790 8350 3795 8345
TIME...MOT...LOC 2121Z 275DEG 41KT 3784 8341

$$

KYC175-232130-
/O.CON.KJKL.SV.W.0018.000000T0000Z-110323T2130Z/
MORGAN KY-
522 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MORGAN COUNTY UNTIL 530 PM EDT...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MURPHYFORK...OR 10 MILES NORTHEAST OF CAMPTON...MOVING EAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
  WEST LIBERTY...PEKIN...MIZE...TWENTYSIX...REXVILLE...NEW CUMMER...
  WOODSBEND...HENRY...GRASSY CREEK...DEMUND...SALEM...NICKELL...
  LIZZIELANE...LICKING RIVER...GREEAR...PANAMA...LIBERTY ROAD...
  PAYTON...STACY FORK AND INDEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3794 8326 3794 8325 3779 8327 3780 8338
      3782 8340 3782 8343 3785 8347 3785 8348
      3786 8350 3790 8350 3795 8345
TIME...MOT...LOC 2121Z 275DEG 41KT 3784 8341
WIND...HAIL 60MPH 1.50IN

$$

DUSTY
497 
WWUS53 KJKL 232126
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT WED MAR 23 2011

KYC175-232136-
/O.EXP.KJKL.SV.W.0018.000000T0000Z-110323T2130Z/
MORGAN KY-
526 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN COUNTY
WILL EXPIRE AT 530 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3794 8326 3794 8325 3779 8327 3780 8338
      3782 8340 3782 8343 3785 8347 3785 8348
      3786 8350 3790 8350 3795 8345
TIME...MOT...LOC 2126Z 275DEG 41KT 3783 8334

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:49 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 23, 2:49 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
249 PM EDT WED MAR 23 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED

LINE OF THUNDERSTORMS HAS FIRED ALONG AND AHEAD OF A FRONTAL BOUNDARY
CURRENTLY MOVING INTO THE SOUTHERN OHIO VALLEY...EXTENDING FROM
ROUGHLY NORTH WEBSTER IN INDIANA SOUTHWEST TO LITTLE ROCK AR. SEVERAL
LINE SEGMENTS...CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED WELL AHEAD
OF THE FRONT. CONSEQUENTLY EASTERN KENTUCKY WILL BE UNDER THE THREAT
OF SEVERE THUNDERSTORMS INTO THE EVENING HOURS...AND A TORNADO WATCH
HAS BEEN ISSUED UNTIL 9 PM. HAIL AND DAMAGING WINDS WILL BE THE
BIGGEST THREAT...BUT A TORNADO OR TWO CAN NOT BE RULED OUT.

COLDER AIR WILL RUSH IN LATE TONIGHT...AND INTO THE EARLY MORNING
HOURS OF THURSDAY. DEPENDING ON HOW FAST THE COLD AIR GETS INTO THE
AREA AND HOW LONG SHOWERS LINGER...WE COULD SEE A CHANGE OVER TO
SOME LIGHT SNOW SHOWERS BY THURSDAY MORNING. FOR THE FORECAST WENT
AHEAD AND INCLUDED A MIX OF RAIN AND SNOW SHOWERS EARLY THURSDAY
MORNING AS SHOWERS TAPER OFF. HOWEVER...THERE WILL BE NO SNOW
ACCUMULATION.

FOR TEMPS...GENERALLY USED A BLEND OF THE LATEST MODEL GUIDANCE WITH
INHERITED TEMPS...MORE TO CAPTURE THE TRENDS THAN ANYTHING ELSE.
EXPECT FOR THE OUR BLUEGRASS COUNTIES WHERE SOME PARTIAL CLEARING
SHOULD HELP RAISE AFTERNOON TEMPS...EXPECT FAIRLY STEADY TO FALLING
TEMPS THROUGH THE DAY THURSDAY.

.LONG TERM.../THURSDAY NIGHT THROUGH WEDNESDAY/...UPDATED

THERE IS OVERALL BASIC AGREEMENT IN THE MODELS THAT THE WEATHER
PATTERN FROM THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK WILL BE
ACTIVE. CONSENSUS IS THAT WE WILL BE IN A COOLER AND WETTER PATTERN
WITH TEMPERATURES BELOW NORMAL. HOWEVER...THERE IS CONSIDERABLE
VARIABILITY IN THE DETAILS AND THIS INCREASES UNCERTAINTY IN THE
DETAILS OF THE FORECAST. THE FRONT WHICH WILL SWING THROUGH THE AREA
TONIGHT WILL MOVE WELL TO OUR SOUTH...BUT WILL MOVE BACK NORTH AS A
WARM FRONT AND BE IN THE VICINITY OF THE NORTHERN GULF COAST STATES
OR TN VALLEY BY FRIDAY NIGHT. WAVE WILL MOVE EAST ALONG FRONT
BRINGING A CHANCE OF RAIN FOR THE WEEKEND. THE STRENGTH OF THIS WAVE
IS UNCERTAIN...AND THUS THE CHANCES OF RAIN AND AMOUNTS OF RAIN ARE
UNCERTAIN. FOR NOW WILL BRING A SLIGHT CHANCE OF RAIN TO OUR SOUTHERN
FORECAST AREA ON FRIDAY...WITH CHANCES FOR THE ENTIRE AREA OVER THE
WEEKEND. WILL THEN GO WITH A DRY FORECAST FOR SUNDAY NIGHT...BUT THEN
BRING CHANCES OF RAIN BACK FOR EARLY NEXT WEEK AS ANOTHER WAVE MOVES
EAST. THERE IS EVEN MORE UNCERTAINTY WITH THIS NEXT SYSTEM...AS THE
00Z ECMWF POINTS TOWARDS THIS AS THE MOST POTENT OF THE SYSTEMS TO
AFFECT US OVER THE NEXT WEEK...BUT THE 12Z GFS IS DOWNPLAYING THIS.
IN EITHER CASE WILL NEED TO CARRY CHANCE PROBABILITIES FOR MONDAY
AND TUESDAY WITH ONLY A SLIGHT CHANCE IN NORTHEAST AREAS ON
WEDNESDAY.

&&

.AVIATION.../18Z TO 18Z/

GUSTY SURFACE WINDS WILL PERSIST AT THE TERMINAL LOCATIONS
THROUGHOUT THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL MOVE INTO
THE AREA DURING THE FIRST COUPLE HOURS OF THE TAF PERIOD AND
CONTINUE TO AFFECT EASTERN KENTUCKY THROUGH AT LEAST 02Z. THESE
THUNDERSTORMS WILL BRING STRONG GUSTY WINDS OVER 30KTS AND IFR
VISIBILITIES TO THE AREA UNTIL STORMS MOVE COMPLETELY OUT OF THE
AREA AFTER 06Z. AFTER 06Z...IFR TO MVFR CIGS LIKELY TO LINGER
THROUGH THE END OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...RAY
LONG TERM...SBH
AVIATION...MACZKO
Hazardous weather outlook, Mar 23, 4:07 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT WED MAR 23 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
407 PM EDT WED MAR 23 2011

...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO THIS EVENING.
THE MAIN THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WHERE SHOWERS LINGER IN FAR SOUTHEAST KENTUCKY EARLY THURSDAY...A FEW
SNOW FLAKES MAY MIX IN WITH THE RAIN. IF SNOW MIXES WITH THE RAIN
THERE WILL BE NO ACCUMULATION.

TEMPERATURES WILL FALL BELOW FREEZING THURSDAY NIGHT...AND SOME AREAS
WILL HAVE FROST.

.SPOTTER INFORMATION STATEMENT...

THIS EVENING...SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE.

SBH

In the hours before

Local storm report, Mar 23, 4:45 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             4 E FRENCHBURG          37.95N 83.55W
03/23/2011  E1.00 INCH       MENIFEE            KY   TRAINED SPOTTER

            HAIL OCCURRED AT HIGHWAY 460 E.

&&

JCARICO
Local storm report, Mar 23, 4:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             1 S FRENCHBURG          37.94N 83.62W
03/23/2011  E0.75 INCH       MENIFEE            KY   TRAINED SPOTTER

            LOTS OF DIME SIZE HAIL WITH SOME PENNY SIZE HAIL MIXED IN
            COVERING THE GROUND. HAIL HAS LAST 5 TO 7 MINUTES.

&&

KAS
Local storm report, Mar 23, 4:50 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
450 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             WELLINGTON              37.92N 83.50W
03/23/2011  M0.88 INCH       MENIFEE            KY   CO-OP OBSERVER

&&

JCARICO
Local storm report, Mar 23, 4:52 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             CLAY CITY               37.86N 83.93W
03/23/2011  M0.50 INCH       POWELL             KY   NWS EMPLOYEE

&&

JCARICO
Special weather statement, Mar 23, 4:52 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT WED MAR 23 2011

KYZ050-059-060-232115-
MONTGOMERY-MENIFEE-POWELL-
452 PM EDT WED MAR 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
PM EDT WEDNESDAY AFTERNOON...

   SOUTHEASTERN MONTGOMERY...
   WESTERN MENIFEE AND
   NORTHEASTERN POWELL.

AT 452 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAT CREEK...OR
NEAR STANTON...MOVING EAST AT 60 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TABOR AROUND
500 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND HAIL UP TO THE SIZE OF PENNIES IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Mar 23, 4:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             FRENCHBURG              37.95N 83.62W
03/23/2011  E0.88 INCH       MENIFEE            KY   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

&&

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:38 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more37 min
Mar 23, 2:49 PM EDTSevere Thunderstorm WarningJKLBell, Harlan26 min
Mar 23, 3:07 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley23 min
Mar 23, 4:12 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more33 min
Mar 23, 4:44 PM EDTSevere Thunderstorm WarningJKLElliott, Magoffin, Menifee, Morgan31 min
Mar 23, 5:10 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Martin, Morgan35 min
Mar 23, 5:11 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more4 hr
Mar 23, 5:39 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle36 min
Mar 23, 5:46 PM EDTTornado WarningJKLPulaski29 min
Mar 23, 5:50 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Magoffin, Wolfe25 min
Mar 23, 6:04 PM EDTTornado WarningJKLLaurel, Pulaski, Rockcastle26 min
Mar 23, 6:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more28 min
Mar 23, 6:28 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Pulaski, Rockcastle32 min
Mar 23, 6:36 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Leslie, Owsley, Perry24 min
Mar 23, 6:55 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie35 min
Mar 23, 7:50 PM EDTFlash Flood WarningJKLHarlan, Leslie73 min
Mar 23, 7:59 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more63 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.